MAUDE Adverse Event Report: CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

CLARE DISCRETE MFG IO ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors were reported in conjunction with this event.No information about patient clinical file or pcr data was provided.¿ the roche assays are ¿total assays¿, detecting igg, igm and iga without distinction.The results of a total assay cannot be compared to the results of an ¿igg-only¿ assay.Per the ¿elecsys anti-sars-cov-2 s¿ instructions for use (09289267501v0.6) the antigens within the reagent captures predominantly anti-sars-cov-2 igg, but also anti-sars-cov-2 iga and igm¿ and ¿due to the diversity of the antibodies, the measured anti-sars-cov-2-s value can vary depending on the testing procedure used and the applied standard.Results obtained from a single sample using tests from different manufacturers can therefore differ.¿ ¿ a decline in the antibody response has been documented in several publications: -seow j, graham c, merrick b, et al.Longitudinal observation and decline of neutralizing antibody responses in the three months following sars-cov-2 infection in humans.Nat microbiol.2020, 5:1598¿1607.-patel mm, thornburg nj, stubblefield wb, et al.Change in antibodies to sars-cov-2 over 60 days among health care personnel in nashville, tennessee.Jama.2020;324(17):1781¿1782.Doi:10.1001/jama.2020.18796 ¿ no manufacturer guarantees both a specificity and sensitivity of 100%.Differences in each individual assay are expected.Although seroconversions and decline in antibody levels may explain some of the discordance observed, the cause of this event cannot be determined with the available information.Values obtained with different assay methods should not be used interchangeably as differences are expected.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2021 the customer reported discordant non-reactive sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 971261) results were generated for several patients on the customer's access 2 immunoassay analyzer (part number 81600n and serial number (b)(4)).The access sars-cov-2 igg results were discordant with the new roche elecsys anti-sars-cov-2 s assay results, although they both target antibodies anti-spike protein.Per customer¿s report, the discordance cannot be explained by the level of igm as the igm results are non-reactive.The igm results were not questioned.In comparison, the results are concordant with the abbott results (98%).Customer reported having tested 107 samples with 8 samples with an ¿equivocal¿ result with the access sars-cov-2 igg assay but reactive with the roche assay (discordant according to the customer) and 54 samples with a ¿non-reactive¿ result with the access sars-cov-2 igg assay but reactive with the roche assay (discordant according to the customer).No information about patient clinical file or pcr data was provided.Customer indicated that occurrence date was (b)(6) 2021 but no date/time of analysis was provided.No affect to patients or end-users has been reported in connection with this event.The customer did not indicate if the result was released outside the laboratory.No hardware errors were reported in conjunction with this event.Calibration passed on 9feb2021.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on 3mar2021.Arcdata analysis for the csv data file provided was unremarkable and did not highlight a performance issue.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
CLARE DISCRETE MFG IO
lismeehan
o'callaghans mills
EI 
MDR Report Key11567478
Report Number9680746-2021-00025
Device Sequence Number11850296
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210612(11)201015(10)971261
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2021
Device Catalogue NumberC58961
Device Lot Number971261
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1